On the Vertical Rotation Intervals of Torus Homeomorphisms Homotopic to Dehn Twists

Weifeng Jiang , Zhengxing Lian , Yujun Zhu

Communications in Mathematics and Statistics ›› : 1 -22.

PDF
Communications in Mathematics and Statistics ›› :1 -22. DOI: 10.1007/s40304-026-00500-w
Article
research-article
On the Vertical Rotation Intervals of Torus Homeomorphisms Homotopic to Dehn Twists
Author information +
History +
PDF

Abstract

In this paper, the vertical rotation interval of a homeomorphism $f:\mathbb {T}^2\rightarrow \mathbb {T}^2$ homotopic to Dehn twist is considered. We first prove that if the vertical rotation interval of f has an irrational endpoint, then we can find a homeomorphism g arbitrarily $C^0$-close to f such that $\rho _V(G)\cap \rho _V(F)^c\ne \varnothing $. It is also proved that the vertical displacement of points under n iterates of a lift of an area-preserving $C^{1+\epsilon }$-diffeomorphism f has bounded drift away from $n\rho $ at any $\rho \in \partial \rho _V(F)$ when $\rho _V(F)$ has interior. We also investigate the vertical rotation sets of minimal sets, which are proved to be closed intervals (possibly non-degenerate). Further, we show that if f has bounded mean vertical-motion on a minimal set $\mathcal {M}$, then $f|_{\mathcal {M}}$ is regularly semi-conjugate to the irrational rotation on $\mathbb {T}^1$.

Keywords

Dehn twist / Vertical rotation interval / Stability / 37A35 / 37E45

Cite this article

Download citation ▾
Weifeng Jiang, Zhengxing Lian, Yujun Zhu. On the Vertical Rotation Intervals of Torus Homeomorphisms Homotopic to Dehn Twists. Communications in Mathematics and Statistics 1-22 DOI:10.1007/s40304-026-00500-w

登录浏览全文

4963

注册一个新账户 忘记密码

References

[1]

Addas-Zanata S. Instability for the rotation set of homeomorphisms of the torus homotopic to the identity. Ergod. Theory Dyn. Syst., 2004, 242319328.

[2]

Addas-Zanata S. On properties of the vertical rotation interval for twist mappings. Ergod. Theory Dyn. Syst., 2005, 253641660.

[3]

Addas-Zanata S. Uniform bounds for diffeomorphisms of the torus and a conjecture by P. Boyland. J. Lond. Math. Soc., 2015, 912537553.

[4]

Addas-Zanata S. Area-preserving diffeomorphisms of the torus whose rotation sets have non-empty interior. Ergod. Theory Dyn. Syst., 2015, 351133.

[5]

Addas-Zanata S, Garcia B, Tal F. On the dynamics of homeomorphisms of the torus homotopic to Dehn twists. Ergod. Theory Dyn. Syst., 2014, 342691704

[6]

Atkinson G. Recurrence of cocycles and random walks. J. Lond. Math. Soc., 1976, 132486488.

[7]

Dávalos P. On annular maps of the torus and sublinear diffusion. J. Inst. Math. Jussieu, 2018, 174913978.

[8]

Doeff E. Rotation measures for homeomorphisms of the torus homotopic to a Dehn twist. Ergod. Theory Dyn. Syst., 1997, 173575591.

[9]

Doeff E, Misiurewicz M. Shear rotation numbers. Nonlinearity, 1997, 10617551762.

[10]

Franks J. Recurrence and fixed points of surface homeomorphisms. Ergod. Theory Dyn. Syst., 1988, 8899107.

[11]

Franks J. Realizing rotation vectors for torus homeomorphisms. Trans. Am. Math. Soc., 1989, 3111107115.

[12]

Guihéneuf P-A, Koropecki A. Stability of the rotation set of area-preaserving toral homeomorphisms. Nonlinearity, 2017, 30310891096.

[13]

Jäger T. Linearization of conservative toral homeomorphisms. Invent. Math., 2009, 1763601616.

[14]

Jäger T. The concept of bounded mean motion for toral homeomorphisms. Dyn. Syst., 2009, 243277297.

[15]

Jäger T, Passeggi A, Štimac S. Rotation sets and almost periodic sequences. Math. Z., 2016, 2841–2271284.

[16]

Kucherenko T, Wolf C. Entropy and rotation sets: a toy model approach. Commun. Contemp. Math., 2016, 1851550083.

[17]

Kwapisz J. Every convex polygon with rational vertices is a rotation set. Ergod. Theory Dyn. Syst., 1992, 122333339.

[18]

Le Calvez P, Tal FA. Forcing theory for transverse trajectories of surface homeomorphisms. Invent. Math., 2018, 2122619729.

[19]

Llibre J, Mackay RS. Rotation vectors and entropy for homeomorphisms of the torus isotopic to the identity. Ergod. Theory Dyn. Syst., 1991, 111115128.

[20]

Misiurewicz, M.: Rotation Theory, Online Proceedings of the RIMS Workshop “Dynamical Systems and Applications: Recent Progress (2006)

[21]

Misiurewicz M, Ziemian K. Rotation sets for maps of tori. J. Lond. Math. Soc., 1989, 23490506.

[22]

Passeggi A. Rational polygons as rotation sets of generic homeomorphisms of the two torus. J. Lond. Math. Soc., 2014, 892235254.

[23]

Poincaré H. Oeuvres Complètes, tome 1, 1952, Paris: Gauthier-Villars, 137-158

Funding

National Natural Science Foundation of China(12471187)

Natural Science Foundation of Fujian Province(2023J05009)

Presidential Research Foundation of Xiamen University(20720240134)

Rights & permissions

School of Mathematical Sciences, University of Science and Technology of China and Springer-Verlag GmbH Germany, part of Springer Nature

PDF

0

Accesses

0

Citation

Detail

Sections
Recommended

/

〈 〉